Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the relative commutants
of subfactors


Authors: M. Khoshkam and B. Mashood
Journal: Proc. Amer. Math. Soc. 126 (1998), 2725-2732
MSC (1991): Primary 46L37
DOI: https://doi.org/10.1090/S0002-9939-98-04345-7
MathSciNet review: 1451814
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $A\subset B$ be factors generated by a periodic tower $A_{n}\subset B_{n}$ of finite dimensional $C^{*}$-algebras. We prove that for sufficiently large $n$, $A^{\prime }\cap B$ is $*$-isomorphic to a subalgebra of $ A^{\prime }_{n}\cap B_{n}$.


References [Enhancements On Off] (What's this?)

  • [1] Christensen, E., Subalgebras of a finite algebra., Math. Ann. 243 (1979), 17-29. MR 80i:46051
  • [2] Goodman, F., De La Harpe, P.S., Jones, V.F.R., Coxeter graphs and towers of algebras, Math. Sci. Res. Hist. Publ., Springer-Verlag 14 (1989). MR 91c:46082
  • [3] Jones, V., Index for subfactors, Invent. Math. 72 (1983), 1-25. MR 84d:46097
  • [4] Ocneanu, A., Quantized groups, string algebras and Galois theory for von-Neumann algebras, Operator algebras and applications, London Math. Soc. Lecture Notes ser. 136 119-172, Cambridge Univ. Press, 1988. MR 91k:46068
  • [5] Pimsner, M., Popa, S., Entropy and index for subfactors., Ann. Sci. Ecole Norm. Sup. 19 (1986), 57-106. MR 87m:46120
  • [6] Pimsner, M., Popa, S., Finite dimensional approximation for pair of algebras and obstruction for index, J. Func. Anal. 98 (1991), 270-291. MR 92g:46076
  • [7] Popa, S., Classification of subfactors, reduction to commuting squares, Invet. Math. 101 (1990), 19-43. MR 91h:46109
  • [8] Popa, S., Classification of amenable subfactors of type II, Acta Math. 172 (1994), 163-255. MR 95f:46105
  • [9] Wenzl, H., Representation of Hecke algebras and subfactors, Thesis, University of Pennsylvania.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L37

Retrieve articles in all journals with MSC (1991): 46L37


Additional Information

M. Khoshkam
Affiliation: Department of Mathematics, University of Saskatchewan, 106 Wiggins Road, Saskatoon, Saskatchawan, Canada S7N 5E6
Email: khoshkam@math.usask.ca

B. Mashood
Affiliation: Department of Mathematics, University of Saskatchewan, 106 Wiggins Road, Saskatoon, Saskatchawan, Canada S7N 5E6

DOI: https://doi.org/10.1090/S0002-9939-98-04345-7
Keywords: Subfactors, von Neumann algebras, Jones index, commutant, commuting squares
Received by editor(s): February 11, 1997
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society